Patient Comments: Fainting - Describe Your Experience

Please describe your experience with fainting.

Comment from: temewe, 35-44 Female (Patient) Published: October 08

I had a miscarriage and bled profusely over a 4-hour period of time. I fainted from loss of blood. The bleeding had slowed significantly by the time my husband and I decided I should go to the emergency room to be safe. They did an EKG, gave me about a liter (one bag) of IV fluid and a couple of ultrasounds to be sure it was not a tubal pregnancy and that everything had cleared out okay. Also, as usual, my blood pressure was very low (90's over 50's). I have been home about a day and a half. I have been drinking a lot of water, continuing to bleed lightly, but am still nearly fainting whenever I stand up quickly.

Was this comment helpful?Yes
Comment from: waltecar, 45-54 Female (Patient) Published: September 12

My experience occurred when I was admitted to the hospital ER with chest pain. I had been having chest pain off an on all day accompanied by shortness of breath, nausea, vomiting and diarrhea. The ER staff administered oxygen, 3 nitroglycerin tablets about 5 minutes apart for the chest pain in addition to 5 baby aspirin. I remember starting to feel very nauseated again and like I was going to have diarrhea along with being very short of breath. That was all I remember. I didn't know what had happened to me. When I woke up, I was sweating profusely, lying with the whole gurney tilted practically standing on my head and thought that I had fallen asleep as I had been so tired and worn out from feeling like this all day. The doctor said that my blood pressure had bottomed out because of the loss of fluid (vomiting/diarrhea) and the nitroglycerin had dilated my blood vessels quite a lot. They had Iv's in both arms running them wide open to bring my pressure back up. Needless to say, this writer was kept in the hospital 3 days to determine the cause of the chest pain symptoms. The syncope came from the treatment they gave to relieve the chest pain that compounded the affects of the fluid loss.

Was this comment helpful?Yes
Comment from: Marlene, Female (Patient) Published: August 26

I had a vasovagal reaction to a pedicure. The pedicurist was attempting to dislodge an ingrown toenail. I complained of pain, but at the same time I wanted her to fix this problem. She succeeded in cutting out about 1mm of nail along the side of the nail on the big toe. At last I broke into a sweat, unbuttoned my blouse leaned back in the chair, and that's the last I remember. When I came to, my granddaughter was on the phone calling 911. She said I had stopped breathing and was convulsing. Momentarily I didn't know where I was. Then it all came back. I asked her not to call for an ambulance, but I agreed to go to Emergency at the hospital. My heart rate was 55 on arrival, I am not a diabetic or on any medication. My EKG was normal, except there was a slight bauble which the doctor said might be caused by low potassium. He ordered a full blood profile, which came back normal in all respects. The triage nurse had said, "A latte, and a pedicure -- doesn't usually land you in Emergency!" The conclusion was the episode was triggered by intense pain.

Was this comment helpful?Yes
Comment from: Dan , 55-64 Male (Patient) Published: August 26

I've had A-Fib for almost 15 yrs and the pre-syncope is getting more frequent. Today I had my first actual fainting spell. I get a fuzzy feeling that feels like a pressure is expanding inside me. I start to get overwhelmed by the sensation that a wave of lightheadedness is taking over. A very unpleasant feeling it doesn't hurt, but I try to fight it all the way. I try to breathe deeply, hold my breath, bend over, head between the knees, but to no avail it prevails against me. It usually just takes me to a point of near fainting and then I quickly recover. I fainted in front of several people today and they freaked. I am looking for some answers as I am certain all here are as well.

Was this comment helpful?Yes
Comment from: 45-54 Female (Patient) Published: August 04

I fainted a few days ago walking my dogs. I remember walking them and then the next memory is waking up and trying to determine where I was and why there was gravel beside me. It took me a moment to understand where I was and how to move. I didn't recognize where we were--I wasn't sure how far we were from our home. It was now dark and I didn't know how to get home. I was sweating profusely and had cramps in my abdomen and I was nauseated. I had to stop to rest. I wasn't sure if we were going in the right direction so I stopped at a house to ask directions. They called the police and the police called an ambulance. Very slowly I was able to tell them where I lived. Apparently I was extremely dehydrated. I was put on an IV and taken to the ER. They did a chest X-ray and a CT scan. I elected to leave rather than be admitted because I wanted to check on my dogs. But it was very unnerving not knowing where I was or how to get home. I am on multiple medications for depression, anxiety, sleeplessness, energy, and blood pressure. I had taken a half of an extra dose of two of my medications (Adderall and Provigil) that day. I had not been eating or drinking enough because of the effects of the Adderall and Provigil. Now I make myself eat and drink.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Fainting (Syncope) - Treatments Question: What treatment has been effective for your fainting?
Fainting (Syncope) - Causes Question: What caused your fainting (syncope)?
Fainting (Syncope) - Symptoms Question: What symptoms did you experience with your fainting (syncope)?
Fainting (Syncope) - Diagnosis Question: After fainting, what medical tests and exams did you have? What was the diagnosis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!